Alert archive / Indiana / River Flood Warnings in 2015

River Flood Warning 114, NWS Northern Indiana

December 29, 20155 counties in Indiana

NWS Northern Indiana issued this river flood warning at Dec 29, 2015, 10:06 AM EST for 5 counties in Indiana. It took effect at Dec 30, 2015, 1:00 PM EST. It was in force for 4 days.

The area

The counties it named.

The facts

Issued
Dec 29, 2015, 10:06 AM EST (15:06 UTC)
In effect from
Dec 30, 2015, 1:00 PM EST
Expired
Jan 3, 2016, 7:00 PM EST
In force
4 days
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Flood severity
Minor

Counties Fulton County, IN, Kosciusko County, IN, Marshall County, IN, Pulaski County, IN, Starke County, IN

The radar

The Northern Indiana radar (KIWX), 57 km from the middle of the area, began a volume at 15:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Tippecanoe River near Ora (ORAI3). The gauge peaked at 11.77 ft at Dec 31, 2015, 1:00 AM EST.

actionminormoderatemajor810121412/2912/3012/3101/0101/0201/0301/0401/05
Action stage
9 ft
Minor stage
12 ft
Moderate stage
13 ft
Major stage
14 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03331500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this river flood warning went out at Dec 29, 6:01 AM EST, 4 hours 5 minutes earlier.

Area forecast discussion, Dec 29, 6:01 AM EST, 4 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
601 AM EST TUE DEC 29 2015

.SYNOPSIS...
ISSUED AT 350 AM EST TUE DEC 29 2015

PRIMARILY DRY CONDITIONS EXPECTED TODAY WITH JUST A SLIGHT CHANCE OF
ISOLATED RAIN OR SNOW SHOWERS...PRIMARILY IN THE MORNING.
TEMPERATURES TODAY WILL REMAIN IN THE MID 30S. THERE IS A CHANCE OF
LIGHT SNOW ON WEDNESDAY. THIS SNOW MAY MIX WITH RAIN AT TIMES AND
LITTLE TO NO ACCUMULATION IS EXPECTED. HIGHS ON WEDNESDAY WILL BE IN
THE MID TO UPPER 30S. QUIET WEATHER THEN EXPECTED THROUGH THE
WEEKEND WITH JUST A CHANCE OF LIGHT LAKE EFFECT SNOW IN MICHIGAN.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 350 AM EST TUE DEC 29 2015

A WELCOME RETURN TO QUIET WEATHER TODAY. SURFACE LOW CURRENTLY
LIFTING NORTHEAST OF THE AREA AND WEAKENING. SOME RESIDUAL WRAP-
AROUND MOISTURE WILL LIFT INTO OUR CWA TODAY ALONG WITH COOLER
THERMAL PROFILES THAT WILL OFFSET ANY DIURNAL CONTRIBUTION TO TEMPS.
UPSTREAM RADAR MOSAIC SHOWS SOME SPORADIC WEAK RETURNS BUT SURFACE
REPORTS OF PRECIP ARE VERY FEW AND FAR BETWEEN GIVEN LIMITED
MOISTURE DEPTH AND VERY WEAK FORCING. SUBTLE SHORTWAVE WILL MOVE
OVER THE CWA DURING THE EARLY MORNING AND MAY PRODUCE SOME ISOLATED
RAIN/SNOW SHOWERS BUT RIDGING QUICKLY BUILDS BY LATE MORNING AND
WILL LIKELY SHUT OFF MOST PRECIP. CUT BACK POPS FOR TODAY AS A
RESULT. ONLY EXCEPTION IS IN OUR MICHIGAN COUNTIES WHERE WESTERLY
FETCH OFF THE LAKE COULD ADD JUST ENOUGH MOISTURE AND MARGINAL
INSTABILITY TO SUPPORT LINGERING RAIN/SNOW SHOWERS INTO THE
AFTERNOON. SOME CONCERN FOR DRIZZLE OR FREEZING DRIZZLE GIVEN
LIMITED MOISTURE ABOVE -10C. HOWEVER...CHANCES FOR ANY PRECIP ARE
SMALL AND SURFACE TEMPS WILL BE HOVERING AROUND 33-37 SO NOT
EXPECTING ANY IMPACTS. JUST A SLIGHT CHANCE OF A FEW FLURRIES IN OUR
FAR N/NW TONIGHT. OTHERWISE EXPECT DRY CONDITIONS THROUGH 12Z WED.
LOW TEMPS ONLY AROUND 30F UNDER MOSTLY CLOUDY SKIES.

&&

.LONG TERM...(WEDNESDAY THROUGH MONDAY)
ISSUED AT 350 AM EST TUE DEC 29 2015

SHRTWV OVER THE SWRN CONUS THIS MORNING EXPECTED TO LIFT NE
ACROSS OUR NW PORTION OF OUR CWA WED. GULF MOISTURE SHUNTED WELL
E-SE OF THE CWA BY TODAY'S SYSTEM WHILE STRONGER FORCING ALONG AND
WEST OF TRACK OF VORT MAX STAYS TO OUR NW... THUS MAINTAINED JUST
A CHC OF LIGHT PRECIP MAINLY NW PORTION OF CWA WHERE MINOR SNOW
ACCUMS PSBL. CAA BEHIND THIS SYSTEM FAIRLY WK BUT MAY BE
SUFFICIENT TO CAUSE SCT LAKE EFFECT/ENHANCED SNOW SHOWERS WED NGT-
FRI AS LOW LEVEL WNW FLOW DVLPS/PERSISTS WITH WK LAKE INDUCED
INSTABILITY AND WK SHRTWV'S MOVG E-SE FROM THE PLAINS/CANADA.
TEMPS IN THIS TIMEFRAME SHOULD BE SLIGHTLY BLO NORMAL. LATEST
MEDIUM RANGE MODELS SUGGEST ERN NORTH AMERICA TROF WILL PROGRESS
TO THE WRN ATLANTIC EARLY NEXT WEEK ALLOWING WRN RIDGE TO MOVE
INTO THE GRTLKS/OH VALLEY PROVIDING FAIR WX WITH A SLOW WARMING
TREND ACROSS OUR CWA.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z WEDNESDAY MORNING)
ISSUED AT 600 AM EST TUE DEC 29 2015

WEAK SHORTWAVE LIFTING NORTH AND MOIST CYCLONIC FLOW ON THE
BACKSIDE OF DEPARTING LOW WILL BRING THE POTENTIAL FOR IFR
CONDITIONS TODAY...ESPECIALLY AT KSBN. MAY BE UNTIL ROUGHLY 13Z
BUT EXPECT LOWER CEILINGS OVER CHICAGO TO MIGRATE EASTWARD.
CONFIDENCE MUCH LOWER AT KFWA WITH FORECAST SOUNDINGS LESS CLEAR
CUT AND UPSTREAM OBS HIGHLY VARIABLE. LEFT KFWA MVFR BUT EXPECT
CONDITIONS TO BE VARIABLE THROUGH THE DAY. SOME MARGINAL
IMPROVEMENT POSSIBLE BY AFTERNOON BUT LOW LEVEL MOISTURE PLUME
EXTENDS OVER A LARGE AREA AND WILL LIKELY NOT DISSIPATE BEFORE
NEXT WAVE APPROACHES WEDNESDAY MORNING.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 5 PM EST THIS AFTERNOON FOR LMZ043-
     046.

&&

SYNOPSIS...AGD
SHORT TERM...AGD
LONG TERM...JT
AVIATION...AGD

VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSNORTHERNINDIANA
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Dec 29, 4:40 AM EST, 5 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
440 AM EST TUE DEC 29 2015

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-300945-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
440 AM EST TUE DEC 29 2015 /340 AM CST TUE DEC 29 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

MINOR FLOODING WILL OCCUR ON MANY RIVERS IN THE AREA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

MINOR FLOODING IS EXPECTED TO CONTINUE ON SOME RIVERS IN THE AREA
THROUGH LATE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED... BUT REPORTS OF TOTAL
PRECIPITATION FROM YESTERDAYS STORM ARE APPRECIATED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-300945-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
440 AM EST TUE DEC 29 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT TODAY. HAZARDOUS CONDITIONS
FOR SMALL CRAFT MAY CONTINUE INTO THIS EVENING ALONG THE SOUTHWEST
MICHIGAN SHORELINE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 28, 9:42 PM ESTRiver Flood WarningIWXLaPorte, Saint Joseph, Starke5 days
Dec 28, 10:10 PM ESTSmall Craft AdvisoryIWX19 hr
Dec 28, 10:22 PM ESTRiver Flood WarningIWXCass, Kosciusko, Miami, Wabash, Whitley47 hr
Dec 28, 11:11 PM ESTRiver Flood WatchIWXCarroll, White24 hr
Dec 29, 2:13 AM ESTRiver Flood WarningIWXAllen48 hr
Dec 29, 2:13 AM ESTRiver Flood WarningIWXAllen43 hr
Dec 29, 5:32 AM ESTRiver Flood WarningIWXCarroll, White30 hr
Dec 29, 6:17 AM ESTRiver Flood WarningIWXCass, Miami, Wabash34 hr
Dec 29, 10:38 AM ESTRiver Flood WarningIWXGrant, Miami, Wabash32 hr
Dec 28, 9:42 PM ESTRiver Flood WarningIWXPutnam3 days
Dec 28, 9:42 PM ESTRiver Flood WarningIWXDefiance, Henry4 days

Nearby

River Flood Warnings in Indiana, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.